MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-AVP2-008
Medical Device Problem Codes Off-Label Use (1494); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, a 8mm amplatzer vascular plug ii (avpii) lot: 8715833 was chosen for implantation to treat a perivalvular leak utilizing a non-abbott delivery system.The device was prepared without issue.When placing the device, contrast agent was flowing out so the device was removed from the patient.Outside of the patient a large hole was observed in the device on the edge of the middle lobe of nitinol mesh.A replacement 8mm avpii was used to complete the procedure with the same delivery system.There were no patient consequences or clinically significant delay.The patient remained hemodynamically stable throughout the procedure.
 
Additional Manufacturer Narrative
¿ investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of hole was observed on the middle lobe of nitinol mesh and off-label use were reported.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The plug revealed one small hole in the side of the device waist.The hole is considered a normal and acceptable characteristic of the device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the available information, a cause for the reported event could not be determined.However, a reported off-label use related to the user used amplatzer vascular plug ii for perivalvular leak.There is no indication of a product issue with respect to manufacture, design or labeling.Per the instructions for use, amplatzer vascular plug ii, stated "intended use: the amplatzer¿ vascular plug ii is indicated for arterial and venous embolization's in the peripheral vasculature.".

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19130303
Report Number2135147-2024-01734
Device Sequence Number6853963
Product Code KRD
UDI-Device Identifier00811806010373
UDI-Public(01)00811806010373(17)270930(10)8715833
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-AVP2-008
Device Lot Number8715833
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown